Feeds:
Posts
Comentários

Posts Tagged ‘crianças’

New reports of ADEs appear in the medical literature each month. These publications can provide pediatric health care providers with valuable information to guide drug selection, dosing, and monitoring to avoid or reduce the potential for adverse events in their patients.

Adverse Events in Pediatric Intensive Care

A collaborative group of 15 PICUs published a retrospective evaluation of adverse events documented during the last four months of 2005. A total of 734 patient records were evaluated; 1,488 adverse events were identified, including 256 adverse drug events (ADEs). This resulted in a rate of 4.9 ADEs per 100 patient-days, or an adjusted cumulative risk for an ADE of 1.6% per PICU day. Surgical patients had a higher incidence of both adverse events and ADEs. There was also a relationship between the risk for ADEs and age, with a 4% increase in the adjusted ADE rate for every year increase in age. The authors suggest that these data may be useful in developing areas of focus for prevention strategies. Agarwal S, Classen D, Larsen G, et al. Prevalence of adverse events in pediatric ICUs in the United States. Pediatr Crit Care Med 2010; (epub ahead of print).

Analgesics and Anti-inflammatories in Sports

The June 2010 issue of Pediatric Clinics of North America includes an extensive review of the benefits and risks of analgesics and anti-inflammatory medications in young athletes. The authors describe the mechanism of action, pharmacokinetic and pharmacodynamic properties, and dosing recommendations for these drugs, as well as their adverse effect profiles. They include both oral agents and topical products. This article, with its extensive tables and bibliography, will be a useful reference for health care providers who provide care for adolescents with sports-related injuries. Feucht CL, Patel DR. Analgesics and anti-inflammatory medications in sports: use and abuse. Pediatr Clin N Am 2010;57:751–74.

Antiepileptic Safety Monitoring

Anderson and Choonara have studied the methods for ADE reporting during randomized controlled trials (RCTs) of antiepileptic drugs in children over the 10-year period from 1998 to 2007. Of the 29 RCTs identified, only three analyzed data from pediatric patients separately. Six of the trials (20%) described a standardized method for obtaining and documenting ADE information. Only three studies utilized an independent safety monitoring committee to ensure thorough, unbiased assessment of adverse event reports. Based on their assessment, the authors recommend significant changes in antiepileptic study design to improve safety monitoring and ADE reporting. Anderson M, Choonara I. A systematic review of safety monitoring and drug toxicity in published randomized controlled trials of antiepileptic drugs in children over a 10-year period. Arch Dis Child 2010; (epub ahead of print).

Guillain-barré Syndrome After H1cn1 Vaccine

Tremblay and colleagues describe a case of Guillain-Barré Syndrome (GBS) in an 11-year-old boy after administration of the H1N1 vaccine during the fall of 2009. The patient presented to the hospital with facial diplegia, abdominal, forehead, neck, and thigh pain 13 days after receiving a subcutaneous injection of the Arepanrix® H1N1 vaccine. Neurologic examination demonstrated symmetric paralysis of the eighth cranial nerve, along with proximal weakness of the shoulder and pelvis. After exclusion of alternative diagnoses and further investigation, the authors concluded that there was a probable relationship between the patient’s condition and the vaccine. While the CDC reports only 12 probable cases of GBS from approximately 46 million doses of vaccine administered during 2009 (MMWR 2009;58:1–6), this case serves as a reminder of the potential for this condition in children. Tremblay M, Closon A, D’Anjou G, et al. Guillain-Barré syndrome following H1N1 immunization in a pediatric patient. Ann Pharmacother 2010;44:1330–3.

 

Valproate-induced Metabolic Effects

Long-term use of valproate has long been associated with the potential for weight gain and insulin resistance in children with epilepsy. A two part study was recently conducted to address the mechanism for these adverse effects. The first part, a cross-sectional study of children previously diagnosed with epilepsy was designed to evaluate insulin sensitivity and weight gain. Patients were divided into 3 groups: those who had not yet received valproate, patients currently receiving treatment, and those who had discontinued valproate at least 1 year previously. The second part of the study was a prospective longitudinal follow-up of the children in the first group after they began treatment with valproate. Sixty children were enrolled, with 20 continuing on to the longitudinal portion of the study.

When the children were divided into the 3 groups, there were no differences in age, or baseline glucose and insulin levels. There were, however, significant differences in body mass index (BMI) and measurements of insulin resistance. The group currently receiving valproate had a significantly higher BMI than the group who had not been treated (20.22±4.11 compared to 15.97±1.70, p = 0.0002). There was also higher insulin resistance in this group (1.67±1.08 versus 1.04±0.38, p = 0.003). No differences were found between the treatment group and those who had discontinued valproate. Significant correlations were found in the treatment group between the daily valproate dose and both insulin resistance (r = 0.663) and fasting insulin levels (r = 0.765). The longitudinal study revealed significant increases in fasting and post-glucose challenge insulin values at the one year follow-up, however the degree of insulin resistance eventually leveled off over time. The information gained from this study suggests a need for routine monitoring of weight and blood glucose values in children receiving long-term treatment.Masuccio F, Verrotti A, Chiavaroli V, et al. Weight gain and insulin resistance in children treated with valproate: the influence of time. J Child Neurol 2010; 25:941–7.

 

Fonte: Medscape Pharmacist

Anúncios

Read Full Post »

O American Journal of Clinical Nutrition publicou em março estudo que demonstrou que a vitamina D3, usada durante o inverno, resultou em incidência menor de casos de gripe H1N1, especialmente em crianças em idade escolar. De um grupo que recebeu placebo, em torno de 19% das crianças desenvolveram a gripe, comparado com 11% das crianças que ingeriram suplemento de vitamina D3.
Os autoress da pesquisa concluem que a vitamina D3 é efetiva, porém, ressalvam que a ingestão do suplemento pode desencadear crises de asma.

Read Full Post »

Crianças de até 12 anos de idade não devem ser tratadas com os antigripais Tamiflu e Relenza porque os efeitos nocivos desses medicamentos podem ser maiores que os benefícios ao tratamento da Influenza A (H1N1), popularmente conhecida como gripe suína, revela uma nova pesquisa publicada no British Medical Journal.

De acordo com o médico Matthew Thompson, testes demonstraram que os antigripais reduzem em apenas 8% as transmissões entre crianças e “podem acarretar mais efeitos nocivos do que benéficos” a elas. Em entrevista concedida à emissora britânica BBC, o médico disse que medicar crianças com 12 anos ou menos com Tamiflu ou Relenza reduz a duração da nova gripe, em média, em apenas um dia.

Na avaliação dele, que é um dos autores do estudo, trata-se de um benefício modesto para uma doença que dura aproximadamente uma semana. O Tamiflu e o Relenza, fabricados respectivamente pelas farmacêuticas Roche e GlaxoSmithKline, são os dois medicamentos mais amplamente prescritos para fazer frente à atual pandemia de gripe suína. As informações são da Dow Jones.
 

Fonte: Zero Hora, 10/08/2009

Read Full Post »